Texas, 2006Flash Flood in Texas, April 25, 2006
April 25, 2006 · NWS BRO · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 25, 7:56 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 25, 7:56 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
856 PM CDT TUE APR 25 2006
.UPDATE...WILL MAKE THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WX
OVER THE WESTERN CWA. THIS ACTIVITY APPEARS TO BE FIRING IN THE
MORE UNSTABLE AIRMASS IN PLACE OVER THE WESTERN AREAS AS INDICATED
BY LAMP THETA-E FIELDS. HOWEVER...THE 00Z BRO SOUNDING SHOWS A DECENT
CAPE OF AROUND 2500 J/KG...BUT WITH SOME CIN OF 356 J/KG AND AN
LI OF -4.9. WITH THE LOSS OF THE AFTERNOON HEATING...BELIEVE THAT
THE AIRMASS WILL GRADUALLY STABILIZE OVER THE NEXT COUPLE OF
HOURS. HOWEVER...BRO AND CRP RADAR INDICATES THAT THE ACTIVITY
OVER THE WESTERN CWA STILL PACKS ENOUGH PUNCH TO PRODUCE ADDITION
SVR WX OVER THE NEXT SEVERAL HOURS AS THE CELLS CONTINUE TO MOVE
SOUTH-SOUTHEAST OVER ZAPATA...JIM HOGG AND STARR COUNTIES. WILL
MAINTAIN THE MENTION OF SEVERE WX FOR THE BRO CWA THROUGH 11 PM.
CURRENT ZFP WORDING LOOKS OK AT THE MOMENT.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 252
UNTIL 04Z WEDNESDAY FOR TXZ248>257.
&&
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
SYNOPTIC/GRIDS...60
MARINE/AVIATION...52
MESO...VEGA
Hazardous weather outlook, Apr 25, 6:35 PM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
735 PM CDT TUE APR 25 2006
TXZ248>257-261100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
735 PM CDT TUE APR 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...REST OF TONIGHT.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
AND THE ADJACENT GULF WATERS UNTIL 11 PM CDT. SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING TORNADOS...GOLF BALL SIZE HAIL AND LOCALLY
HEAVY RAINFALL ARE POSSIBLE TONIGHT. MARINERS SHOULD USE CAUTION
AS MIGRATING SEVERE THUNDERSTORMS AND STRONG GUSTY WINDS WILL CAUSE
PROBLEMS FOR SMALL CRAFTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED FOR THE FAR OFFSHORE
WATERS OF DEEP SOUTH TEXAS THURSDAY THROUGH SATURDAY DUE TO STRONG
WINDS AND ROUGH SEAS. ALSO...THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS DURING THE PERIOD. SOME
OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE...
PRODUCING SMALL HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER
IS ANTICIPATED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS
EVENING.
PHILO
In the hours before
Special weather statement, Apr 25, 4:38 PM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
538 PM CDT TUE APR 25 2006
TXZ248>257-260045-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
538 PM CDT TUE APR 25 2006
...SEVERE THUNDERSTORMS DEVELOPING JUST NORTH OF THE RIO GRANDE
VALLEY...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR COUNTIES JUST NORTH
OF THE RIO GRANDE VALLEY THROUGH 10 PM TONIGHT. SEVERE THUNDERSTORMS
HAVE DEVELOPED OVER DUVAL COUNTY...WITH ADDITIONAL DEVELOPMENT
BEGINNING OVER WEBB COUNTY. A TORNADO WARNING WAS ISSUED FOR DUVAL
COUNTY BY THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI FOR A
TORNADIC THUNDERSTORM APPROACHING THE CITY OF BENAVIDES. THE AIRMASS
OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE NOW...WITH A WEAK COLD
FRONT APPROACHING FROM THE NORTH. ANY LIFTING OF OUR ATMOSPHERE WILL
RESULT IN STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...ALONG WITH THE
POSSIBILITY OF TORNADO FORMATION. STAY TUNED TO NOAA WEATHER
RADIO...YOUR LOCAL RADIO AND TELEVISION STATION...OR LOCAL CABLE
OUTLET FOR THE LATEST WEATHER INFORMATION AND POSSIBLE WARNINGS.
PHILO
PHILO
Local storm report, Apr 25, 5:45 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 16 N SAN YGNACIO 27.26N 99.45W
04/25/2006 E0.50 INCH ZAPATA TX TRAINED SPOTTER
&&
TRSFlash Flood, Jim Hogg
- When
- April 25, 9:28 PM CST to 11:00 PM CST
- Where
- Jim Hogg County, Hebbronville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.043, -98.697 (the zone’s center; the record gives no point)
Jim Hogg Sheriff's Department reported flash flooding across the convergence of FM 1017 and Highway 16.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, April 25 to 26, 2006$458,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Missouri, April 25, 2006$170,000 · F1 · 5 events
- Hail in Arkansas, April 25, 2006$155,000 · 4.5 in hail · 12 events
- Damaging Wind in North Carolina, April 25, 2006$200,000 · 60 kt wind · 1 event
- Flood and Hail in Texas, April 25, 2006$71,000 · 4 in hail · 19 events
- Tornado in Virginia, April 25, 2006$50,000 · F0 · 1 event
- Hail in Texas, April 25, 2006$35,000 · 1.75 in hail · 2 events
- Lightning Strike in Tennessee, April 25, 2006$25,000 · 1 event
- Hail and Damaging Winds in North Carolina, April 25, 200654 kt wind · 16 events
- Damaging Wind in Virginia, April 25, 2006$20,000 · 65 kt wind · 1 event
- Damaging Wind in Virginia, April 25, 2006$18,000 · 70 kt wind · 1 event
- Damaging Wind in Tennessee, April 25, 2006$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511349.